Thursday, 06 August 2020


Certain diabetes drug may cause adverse reaction, warns FDA

19 May 2015 | Regulatory | By BioSpectrum Bureau

Certain diabetes drug may cause adverse reaction, warns FDA

FDA warns agianst diabetes drug by Janssen, Bristol-Myers Squibb and Boehringer Ingelheim

FDA warns agianst diabetes drug by Janssen, Bristol-Myers Squibb and Boehringer Ingelheim

Singapore: US Food and Drug Administration (FDA) has raised warnings against type 2 diabetes medicines including canagliflozin, dapagliflozin, and empagliflozin marketed by Janssen, Bristol-Myers Squibb and Boehringer Ingelheim respectively, for producing high levels of blood acids called ketones that might cause adverse health condition.

FDA has notified that health warning may include difficulty breathing, nausea, vomiting, abdominal pain, confusion, and unusual fatigue or sleepiness.

The drugs in question are SGLT2 inhibitors, a class of prescription medicines that are FDA-approved for use with diet and exercise to lower blood sugar in adults with type 2 diabetes.

A search of the FDA Adverse Event Reporting System (FAERS) database identified 20 cases of acidosis reported as diabetic ketoacidosis (DKA), ketoacidosis, or ketosis in patients treated with SGLT2 inhibitors from March 2013 to June 6, 2014.


Sign up for the editor pick and get articles like this delivered right to your inbox.

Editors Pick
+Country Code-Phone Number(xxx-xxxxxxx)


Comments

× Your session has been expired. Please click here to Sign-in or Sign-up
   New User? Create Account




Podcast

 

Survey Box

Should we be cautious of viewing COVID-19 vaccine as silver bullet?

× Please select an option to participate in the poll.
Processing...   View poll results   More polls

× You have successfully cast your vote.
{{ optionDetail.option }}{{ optionDetail.percentage }}%
{{ optionDetail.percentage }}% Complete
More polls